Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 250, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 12, 2021, 5:38 PM CDT for Texas County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 12, 2021, 6:14 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Dodge City radar (KDDC), 185 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
545
WUUS54 KAMA 122238
SVRAMA
OKC139-122330-
/O.NEW.KAMA.SV.W.0250.210812T2238Z-210812T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
538 PM CDT Thu Aug 12 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Texas County in the Panhandle of Oklahoma...
* Until 630 PM CDT.
* At 538 PM CDT, a severe thunderstorm was located 6 miles northeast
of Eva, or 8 miles south of Elkhart, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Texas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10160 3682 10162 3682 10203 3699 10203
TIME...MOT...LOC 2238Z 179DEG 16KT 3689 10185
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFM1 follow-up statement
539
WWUS54 KAMA 122314
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
614 PM CDT Thu Aug 12 2021
OKC139-122324-
/O.CAN.KAMA.SV.W.0250.000000T0000Z-210812T2330Z/
Texas OK-
614 PM CDT Thu Aug 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3699 10160 3682 10162 3682 10203 3699 10203
TIME...MOT...LOC 2312Z 179DEG 16KT 3705 10185
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:26 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 12, 2:26 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 226 PM CDT Thu Aug 12 2021 .SHORT TERM (Today through tomorrow night)... Overview: Showers and thunderstorms are possible today/tonight, and then again tomorrow/tomorrow night. While widespread severe weather is not expected, we could however have a few rogue strong to severe thunderstorms as is the case with any summertime activity. Lightning and damaging wind gusts would be the primary threats. Otherwise, temperatures will be right around normal today, with slightly below normal temperatures for tomorrow. Further Details: Taking a look at the "Day Cloud Phase" RGB product from GOES-16, we can see a broken line of cumulus from Guymon to Tucumcari. Additionally, we have another area of cumulus south and southeast of Tucumcari. As of writing this, we have thunderstorm development just northeast of Tucumcari as well as south of Tucumcari and south of Dalhart. We could start to see more updrafts form along these two areas of cumulus as we progress through the afternoon. We don't have much forcing aloft as the Panhandles sit under this void--so to speak--between two different areas of high pressure over the Pacific Northwest and off the east coast of the Carolinas. Then of course there is the pronounced long wave trough across eastern Canada. There is some semblance of an area of low pressure just to the southwest of the Panhandles as seen in the vorticity fields. These small perturbations spinning around the H5 low may timeout well with some of the surface features to help produce thunderstorms as we are seen now (as of writing this). Forecast soundings indicate very weak mid-level flow, so thunderstorms are going to struggle with storm motion. We will be lucky to see any storm motions above 15 mph. Given these slow motions and PWATs in the 90th percentile, we will have a threat for isolated flooding as well, especially the western Panhandles where the better overall chance for rainfall is today. In addition, the weak mid-level flow will be coupled with overall weak forcing and shear; as a result, updrafts will likely struggle today as well. MLCAPE values are only around 500-1000 J/kg today/tonight. When you combine all these variables with an inverted-v profile, we could very deal with damaging wind gusts as the primary threat thanks to evaporative cooling processes through the drier air near the surface. Widespread severe weather is not anticipated, but a couple thunderstorms could become strong to severe. Damaging wind gusts around 50-55 mph are certainly possible given DCAPE around 500-800 J/kg, but an isolated event of higher wind speeds is plausible. For tomorrow, we have very similar conditions, so we'll yet again be dealing with isolated slow-moving "pulse" thunderstorms with similar threats. Guerrero && .LONG TERM...Saturday through Wednesday... Synopsis: A warming trend can be expected after what should be a mild weekend with high temperatures in the 80s. Rain chances do continue through the weekend into next week, but there are some factors in there that could make or break as far as storm coverage goes. Severe storms are not out of the question, but overall probability for severe weather is low. Details: Model and ensemble guidance generally agree that the western CONUS upper ridge will become more dominant through the weekend as the southeast CONUS ridge remains more suppressed due to persistent troughing over the Great Lakes and upper midwest. The Panhandles remain in the saddle between the two areas of high pressure, and models continue to suggest that a poorly organized 500mb low will form and almost become stationary over portions of eastern NM going into the weekend. By Saturday, models differ on the exact handling of this low feature before it gets sheared apart going into Sunday. Some models want to wrap moisture around the low into the Panhandles leading to good chances for showers and storms while others suggest the low may be too far west resulting in dry air advection (700mb - 500mb) and height rises which would not be good for anything more than isolated storm formation. For now, NBM PoPs were largely unchanged leaving 30 to 45 percent chance across most of the area Saturday afternoon. Severe weather looks unlikely given marginal CAPE values and lack of shear. Weak H5 to H2 northwest flow becomes a little more prevalent going into early next week as a progressive Great Basin trough tries to break down the western CONUS ridge. Again, there are model differences with moisture quality, with EC/CMC being most aggressive especially with low level moisture return. It does look like more models are catching on to the idea of a shortwave moving down the northwest flow on Monday evening ahead of the Great Basin trough, and NBM PoPs have increased accordingly. Otherwise, slight chance PoPs and near normal temperatures were mainly unchanged through the extended as weak northwest flow continues. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 87 65 86 63 / 30 30 30 40 20 Beaver OK 68 93 65 89 65 / 20 30 30 40 10 Boise City OK 62 85 60 86 60 / 30 40 20 20 10 Borger TX 71 93 68 91 67 / 20 40 30 40 20 Boys Ranch TX 67 87 65 86 63 / 40 40 30 30 20 Canyon TX 67 85 64 84 63 / 40 30 30 40 20 Clarendon TX 70 90 68 86 66 / 20 20 30 40 20 Dalhart TX 61 84 59 84 59 / 40 40 30 30 10 Guymon OK 65 91 63 90 63 / 20 40 20 30 10 Hereford TX 66 86 64 84 62 / 50 40 40 40 20 Lipscomb TX 69 92 67 88 65 / 10 30 30 40 20 Pampa TX 68 89 65 86 64 / 20 30 30 40 20 Shamrock TX 69 93 68 88 67 / 10 20 30 40 20 Wellington TX 71 94 69 91 68 / 10 20 30 40 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 24/7
Hazardous weather outlook, Aug 12, 2:35 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 235 PM CDT Thu Aug 12 2021 OKZ001>003-TXZ001>020-317-130745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 235 PM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible late this afternoon and tonight favoring western portions of the combined Oklahoma and Texas Panhandles. Localized flooding is possible due to heavy rain. The probability for severe weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday through Wednesday across most of the Oklahoma and Texas Panhandles. Widespread severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 12, 3:44 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Amarillo TX
344 PM CDT Thu Aug 12 2021
TXZ001-002-006-007-122115-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
344 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Sherman,
southern Dallam, northwestern Moore and northern Hartley Counties
through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Ware to near Hartley to 9
miles west of Cactus. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dalhart, Hartley, Cactus, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 10304 3627 10234 3613 10189 3583 10219
3582 10246 3591 10304
TIME...MOT...LOC 2044Z 242DEG 16KT 3605 10270 3585 10241 3604 10216
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 12, 4:41 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Amarillo TX
441 PM CDT Thu Aug 12 2021
TXZ018-019-122215-
Donley TX-Armstrong TX-
441 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern
Armstrong and southwestern Donley Counties through 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Brice, or 15 miles southwest of Clarendon. This
storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Armstrong and southwestern Donley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3508 10139 3491 10089 3475 10081 3475 10137
TIME...MOT...LOC 2141Z 188DEG 3KT 3481 10111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 12, 5:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
505 PM CDT Thu Aug 12 2021
TXZ012-013-017-018-122230-
Potter TX-Randall TX-Carson TX-Armstrong TX-
505 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern
Armstrong, northeastern Randall, southwestern Carson and southeastern
Potter Counties through 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washburn, or 13 miles west of Claude, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amarillo and Washburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3508 10150 3509 10169 3525 10176 3528 10151
TIME...MOT...LOC 2204Z 166DEG 17KT 3515 10160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LFMSpecial weather statement, Aug 12, 5:16 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Amarillo TX
516 PM CDT Thu Aug 12 2021
TXZ018-122245-
Armstrong TX-
516 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Armstrong County through 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Goodnight, or 11 miles southeast of Claude, moving
north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Claude and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3515 10149 3518 10136 3518 10117 3490 10112
3486 10133
TIME...MOT...LOC 2215Z 163DEG 18KT 3496 10125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LFMSpecial weather statement, Aug 12, 5:29 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
529 PM CDT Thu Aug 12 2021
TXZ018-019-122300-
Donley TX-Armstrong TX-
529 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern
Armstrong and southwestern Donley Counties through 600 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Brice, or 15 miles southwest of Clarendon, moving
north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Armstrong and southwestern Donley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 10125 3493 10131 3496 10093 3475 10093
TIME...MOT...LOC 2229Z 171DEG 25KT 3479 10111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 12, 5:35 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
535 PM CDT Thu Aug 12 2021
OKZ002-122300-
Texas OK-
535 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern Texas
County through 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Eva, or 12 miles south of Elkhart, moving north at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3673 10163 3672 10203 3699 10203 3699 10161
TIME...MOT...LOC 2234Z 163DEG 14KT 3683 10181
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:35 PM CDT | Special Weather Statement | AMA | Texas | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.